Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 216, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 20, 2006, 11:27 PM EDT for Hall County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2006, 11:27 PM EDT (03:27 UTC)
- Expired
- May 21, 2006, 12:00 AM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Hall County, GA
The radar
The Atlanta radar (KFFC), 141 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 9:04 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2905 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 210327
SVRFFC
GAC139-210400-
/O.NEW.KFFC.SV.W.0216.060521T0327Z-060521T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1127 PM EDT SAT MAY 20 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HALL COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL MIDNIGHT EDT
* AT 1127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTHWEST OF LULA...AND MOVING SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLERMONT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3450 8369 3448 8385 3432 8380 3432 8366
3443 8364
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:30 PM EDT, 4 hours 57 minutes earlier.
Area forecast discussion, May 20, 6:30 PM EDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 PM EDT SAT MAY 20 2006 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) SURFACE BOUNDARY STRETCHING ACROSS TENNESSEE INTO NORTH CAROLINA WILL BE THE MAIN FOCUS FOR SHOWER/THUNDERSTORM DEVELOPMENT OVER THE COUNTY WARNING AREA THROUGH THE SHORT TERM PERIOD. LATEST RUN OF MODELS SHOW BOUNDARY DIPPING INTO EXTREME NORTH GEORGIA OVERNIGHT...THEN MEANDERING SOMEWHERE ACROSS NORTH GEORGIA INTO MONDAY BEFORE DRIFTING SOUTH INTO CENTRAL GEORGIA LATE MONDAY/MONDAY NIGHT AS SURFACE HIGH PRESSURE BUILDS SOUTHEAST FROM THE GREAT LAKES REGION. NORTHWEST UPPER FLOW TO CONTINUE WITH SERIES OF WEAK IMPULSES ROTATING THROUGH...ENHANCING THE THREAT FOR PRECIP ESPECIALLY ACROSS NORTH GEORGIA. WILL CONTINUE CHANCE POPS ACROSS THE NORTH TONIGHT (MAINLY DURING THE EVENING)...BEST CHANCE EXTREME NORTH. GENERALLY A REPEAT SUNDAY INTO MONDAY WITH BOUNDARY IN THE AREA...SLIGHT CHANCE TO CHANCE POPS NORTH WITH BEST CHANCE OVER EXTREME NORTHERN COUNTIES. .LONG TERM...(TUESDAY THROUGH SATURDAY) LATEST GFS RUN SHOW FRONTAL BOUNDARY JUST SOUTH OF THE COUNTY WARNING AREA TUESDAY INTO WEDNESDAY WITH DEEPER MOISTURE OVER THE CAROLINAS AND SOUTH GEORGIA. MAY BE ABLE TO GO WITH A DRY FORECAST DURING THIS PERIOD...BUT MODELS HINT AT DEEPER MOISTURE STARTING TO SPREAD BACK INTO THE AREA WEDNESDAY NIGHT/THURSDAY AS FRONTAL BOUNDARY BEGINS TO LIFT BACK TO THE NORTH. CHANCE OF PRECIP LOOKS TO CONTINUE FRIDAY INTO SATURDAY MAINLY ACROSS THE NORTH AS BOUNDARY MEANDERS ACROSS TENNESSEE INTO THE CAROLINAS. TEMPS DURING THE PERIOD LOOK TO BE AROUND OR SLIGHTLY ABOVE NORMAL. && .AVIATION... SYNOPTIC PATTERN REMAINS UNCHANGED. UPPER LOW REMAINS ANCHORED OVER THE NE U.S. WITH FREQUENT SHORT WAVES ROTATING AROUND THE UPPER LOW ACROSS THE TN/OH VALLEY AND INTO THE SE U.S. ONE SHORT WAVE ROTATING THROUGH THE AREA NOW. A WEAK SFC BOUNDARY HAS ALSO DRIFTED INTO N GA...BUT IS ABOUT AS FAR SOUTH AS IT WILL GO. THIS WILL CONTINUE TO SERVE AS A FOCUSING MECHANISM FOR CONVECTIVE ACTIVITY FOR THE NEXT COUPLE OF DAYS. IT APPEARS THAT MOST OF THE SHRA/TSRA ACTIVITY WILL REMAIN ALONG/N OF THIS BOUNDARY...GENERALLY NORTH OF A RMG-VPC-AHN LINE THROUGH MONDAY. THUS...EXPECT ACTIVITY TO REMAIN WELL NORTH OF TAF SITES...WITH THE POSSIBLE EXCEPTION OF AHN. THEREFORE...MOSTLY VFR CONDITIONS TO PREVAIL THROUGH TAF VALID PERIOD. CEILINGS... LOWER-LEVELS WILL REMAIN FAIRLY DRY THROUGH TAF VALID PERIOD. PERIODS OF MID/HIGH CLOUDS CAN BE EXPECTED AS TSRA DEBRIS DRIFTS SE ACROSS THE AREA. MOST OF THIS WILL BE CONFINED TO AREAS NORTH OF I-20. PLAN ON VFR CIGS FOR ALL TAF SITES THIS VALID PERIOD. VISIBILITY... RADIATIONAL FOG BECOMES A SLIGHTLY GREATER CONCERN TONIGHT AS DEWPOINTS HAVE CREPT INTO THE 60S. HOWEVER...T-TD SPREADS SHOULD REMAIN IN THE 3-4 DEGREE RANGE OR BETTER FOR MOST AREAS AT MIN TEMP TIME. MAY NEED TO INTRODUCE MVFR FOG FOR MCN AND AHN...ESPECIALLY AHN NEAREST RAIN ACTIVITY TODAY...BUT THIS WOULD BE THE WORST CONDITION. NOT EXPECTING ANY FOG FOR ATL. WX... EXPECT SHRA/TSRA ACTIVITY TO REMAIN N OF ATL THIS TAF VALID PERIOD. MAY NEED TO CONSIDER MENTION OF VCTS FOR AHN THIS EVENING. OTHERWISE...NO MENTION OF WX AT TAF SITES THIS VALID PERIOD. WIND... WINDS REMAIN WEST THROUGH TAF VALID PERIOD. SUNDAY LOOKS LIKE YET ANOTHER WINDY DAY AS PATTERN REMAINS UNCHANGED WITH SFC BOUNDARY LINGERING JUST NORTH OF THE AREA. SPEEDS 5-10KTS OVERNIGHT...10-15KTS WITH GUSTS TO 20KTS SUN 15Z-22Z. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 66 88 65 84 / 20 20 20 10 ATHENS 63 90 64 87 / 20 20 20 20 GAINESVILLE 63 86 62 83 / 30 30 20 30 ROME 63 89 61 86 / 30 30 30 30 COLUMBUS 67 93 64 91 / 5 10 5 5 MACON 63 95 62 91 / 5 5 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE && 49/19
Hazardous weather outlook, May 20, 11:00 AM EDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT SAT MAY 20 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210900- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 1100 AM EDT SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA LATE THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A STATIONARY FRONT WILL MEANDER AROUND THE FAR NORTH GEORGIA... SOUTH TENNESSEE AND WESTERN CAROLINA AREA THROUGH TONIGHT. HIGH PRESSURE WILL CONTINUE OVER THE GULF OF MEXICO. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE NORTH OF CARROLLTON TO ATHENS....LATE THIS AFTERNOON AND TONIGHT. HOWEVER...A FEW THUNDERSTORMS WILL BE POSSIBLE OVER PARTS OF NORTH GEORGIA THIS MORNING. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PARTS OF NORTH GEORGIA SOUTH OF CARROLLTON TO ATHENS TONIGHT. .DISCUSSION... THE AIRMASS OVER FAR NORTH GEORGIA WILL BECOME UNSTABLE LATER TODAY WITH CAPES INCREASING IN THE 2000 TO 3000 RANGE WITH LIFTED INDICES OF MINUS 4 TO MINUS 6. THIS INSTABILITY ALONG WITH A STATIONARY FRONT IN THE AREA WILL GIVE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP OR MOVE INTO THE AREA FROM TENNESSEE AND NORTH ALABAMA. THE LIMITING FACTOR WILL BE MOISTURE WITH DEW POINTS SOUTH OF THE FRONT IN THE UPPER 50S TO LOWER 60S.. .OTHER HAZARDS... GUSTY WINDS AND DRY FUEL MOISTURES WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS OVER MUCH OF NORTH AND CENTRAL GEORGIA TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION ACROSS NORTH GEORGIA LATE THIS AFTERNOON OR EVENING. TDP
In the hours before
Special weather statement, May 20, 10:29 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1029 PM EDT SAT MAY 20 2006 GAZ006-210300- 1029 PM EDT SAT MAY 20 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL AND 45 MPH WINDS IN FANNIN COUNTY UNTIL 1100 PM EDT... AT 1029 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HURST...AND MOVING SOUTHEAST AT 35 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES SOUTHEAST ACROSS FANNIN COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DIAL AND MARGRET. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 20, 10:38 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1038 PM EDT SAT MAY 20 2006 GAZ011-012-019-020-210330- 1038 PM EDT SAT MAY 20 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN BARTOW...FLOYD...CHATTOOGA AND GORDON COUNTIES UNTIL 1130 PM EDT... AT 1034 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS FROM NORTH OF MENLO TO NICKELSVILLE...MOVING SOUTHEAST AT 40 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS BARTOW...FLOYD...CHATTOOGA AND GORDON COUNTIES. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TRION...SUMMERVILLE...ARMUCHEE... EVERETT SPRINGS...CALHOUN...SONORAVILLE...SHANNON AND ADAIRSVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 20, 11:01 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1101 PM EDT SAT MAY 20 2006 GAZ015-016-210330- 1101 PM EDT SAT MAY 20 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL AND 50 MPH WINDS IN LUMPKIN AND WHITE COUNTIES UNTIL 1130 PM EDT... AT 1101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR PORTER SPRINGS TO NEAR SAUTEE...AND MOVING SOUTHEAST AT 30 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE SOUTHEAST ACROSS LUMPKIN AND WHITE COUNTIES. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CLEVELAND AND GARLAND. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 20, 11:15 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1115 PM EDT SAT MAY 20 2006 GAZ023-024-210345- 1115 PM EDT SAT MAY 20 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA SIZED HAIL AND 50 MPH WINDS IN BANKS AND HALL COUNTIES UNTIL 1145 PM EDT... AT 1115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS EXTENDING FROM 5 MILES NORTH OF HOLLINGSWORTH TO 8 MILES NORTHWEST OF CLERMONT...AND MOVING SOUTHEAST AT 40 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE ACROSS PORTIONS OF HALL AND BANKS COUNTIES. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ALTO AND LULA. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, May 20, 11:17 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1117 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 5 E HIAWASSEE 34.95N 83.67W
05/20/2006 E1.25 INCH TOWNS GA COUNTY OFFICIAL
HAIL COVERED THE GROUND IN THE TITUS AREA AND SCATAWAY
ROAD AREA.
0315 PM HAIL 6 ENE HIAWASSEE 34.98N 83.66W
05/20/2006 E1.25 INCH TOWNS GA PUBLIC
HAIL COVERED THE GROUND AT TWO DIFFERENT LOCATIONS FROM
TITUS TO SCATAWAY ROAD JUST WEST OF TITUS...BOTH
LOCATIONS JUST NORTH OF U.S. HIGHWAY 76.
0355 PM HAIL 4 WNW EPWORTH 34.97N 84.45W
05/20/2006 E1.25 INCH FANNIN GA PUBLIC
HAIL IN THE MOBILE AREA.
0407 PM HAIL EPWORTH 34.95N 84.39W
05/20/2006 E1.75 INCH FANNIN GA PUBLIC
0411 PM HAIL 3 N BLUE RIDGE 34.91N 84.33W
05/20/2006 E1.00 INCH FANNIN GA PUBLIC
HAILED FOR TEN MINUTES IN THE GRAVLEY GAP AREA.
0435 PM HAIL 3 NNE YOUNG HARRIS 34.97N 83.83W
05/20/2006 E0.75 INCH TOWNS GA PUBLIC
0435 PM HAIL 3 N YOUNG HARRIS 34.98N 83.85W
05/20/2006 E0.25 INCH TOWNS GA PUBLIC
HAIL COVERED THE GROUND ON GEORGIA HIGHWAY 66 NORTH OF
YOUNG HARRIS.
0440 PM HAIL YOUNG HARRIS 34.93N 83.85W
05/20/2006 E0.75 INCH TOWNS GA PUBLIC
0448 PM HAIL HIAWASSEE 34.95N 83.75W
05/20/2006 E1.00 INCH TOWNS GA PUBLIC
0450 PM HAIL 4 E CHATSWORTH 34.78N 84.71W
05/20/2006 E1.75 INCH MURRAY GA PARK/FOREST SRVC
HAIL FELL FOR 10 MINUTES.
0453 PM HAIL SUCHES 34.69N 84.02W
05/20/2006 E0.88 INCH UNION GA PUBLIC
0455 PM HAIL ELLIJAY 34.69N 84.48W
05/20/2006 E1.75 INCH GILMER GA PUBLIC
HAIL FOR 10 MINUTES.
0500 PM HAIL 1 N ELLIJAY 34.71N 84.48W
05/20/2006 E1.75 INCH GILMER GA PUBLIC
HAIL COVERED THE GROUND.
0500 PM HAIL 1 S BLUE RIDGE 34.85N 84.33W
05/20/2006 E0.75 INCH FANNIN GA PUBLIC
0510 PM HAIL 1 E ELLIJAY 34.69N 84.47W
05/20/2006 E1.75 INCH GILMER GA PUBLIC
LARGE AMOUNT OF PENNY-SIZED HAIL AND SOME GOLF BALL-SIZED
HAIL.
0517 PM HAIL CARTECAY 34.63N 84.38W
05/20/2006 E2.75 INCH GILMER GA EMERGENCY MNGR
EXTENSIVE PERIOD OF GOLF BALL TO BASEBALL-SIZED HAIL.
NUMEROUS REPORTS OF GOLF BALL-SIZED HAIL FROM THE ELLIJAY
AND CARTECAY AREAS.
0520 PM HAIL CARTECAY 34.63N 84.38W
05/20/2006 E2.75 INCH GILMER GA PUBLIC
0530 PM HAIL CLEVELAND 34.60N 83.76W
05/20/2006 E0.88 INCH WHITE GA PUBLIC
0540 PM HAIL 9 WSW DAHLONEGA 34.49N 84.13W
05/20/2006 E1.00 INCH LUMPKIN GA PARK/FOREST SRVC
0542 PM HAIL CLEVELAND 34.60N 83.76W
05/20/2006 E0.75 INCH WHITE GA PUBLIC
0715 PM HAIL 1 NW HULL 34.02N 83.31W
05/20/2006 E0.75 INCH MADISON GA COUNTY OFFICIAL
ALSO, TWO TREES STRUCK BY LIGHTNING, ONE SET ON FIRE.
0730 PM HAIL 1 N BLUE RIDGE 34.88N 84.33W
05/20/2006 E1.75 INCH FANNIN GA PUBLIC
0740 PM HAIL MORGANTON 34.87N 84.24W
05/20/2006 E0.75 INCH FANNIN GA PUBLIC
HAIL FELL FOR EIGHT MINUTES.
0745 PM HAIL 6 NE RINGGOLD 34.98N 85.03W
05/20/2006 E1.00 INCH CATOOSA GA PUBLIC
ABOUT HALFWAY BETWEEN RINGGOLD AND CATOOSA.
0800 PM HAIL VARNELL 34.90N 84.97W
05/20/2006 E1.00 INCH WHITFIELD GA PUBLIC
0805 PM HAIL 6 NE RINGGOLD 34.98N 85.03W
05/20/2006 E1.00 INCH CATOOSA GA AIRPLANE PILOT
ABOUT HALFWAY BETWEEN RINGGOLD AND CATOOSA.
0815 PM HAIL COHUTTA 34.95N 84.95W
05/20/2006 E0.75 INCH WHITFIELD GA PUBLIC
0818 PM HAIL VARNELL 34.90N 84.97W
05/20/2006 E0.88 INCH WHITFIELD GA PUBLIC
0825 PM HAIL 6 NW JUNO 34.54N 84.27W
05/20/2006 E1.00 INCH DAWSON GA AIRPLANE PILOT
HAIL FOR 10-15 MINUTES IN THE AMAICALOLA STATE FALLS PARK
AREA.
0828 PM HAIL CHATSWORTH 34.78N 84.78W
05/20/2006 E0.75 INCH MURRAY GA PUBLIC
1035 PM HAIL 9 W BLAIRSVILLE 34.87N 84.11W
05/20/2006 E1.75 INCH FANNIN GA PUBLIC
1045 PM HAIL BLAIRSVILLE 34.87N 83.95W
05/20/2006 E0.75 INCH UNION GA COUNTY OFFICIAL
THREE FEW TREES DOWN, ONE ON U.S. HIGHWAY 129 AND PAT
HARALSON ROAD.
1050 PM HAIL ALEXANDERS MILL 34.97N 83.88W
05/20/2006 E1.75 INCH TOWNS GA PUBLIC
&&
RABSpecial weather statement, May 20, 11:25 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1125 PM EDT SAT MAY 20 2006 GAZ011>013-019>021-210415- 1125 PM EDT SAT MAY 20 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN CHEROKEE...BARTOW...PICKENS...FLOYD...CHATTOOGA AND GORDON COUNTIES UNTIL 1215 AM EDT... AT 1119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH FROM MENLO TO OAKMAN...MOVING SOUTHEAST AT 30 MPH. RAINFALL AMOUNTS OF OVER AN INCH CAN BE EXPECTED OVER THE NEXT HOUR ACROSS CHEROKEE...BARTOW...PICKENS...FLOYD...CHATTOOGA AND GORDON COUNTIES. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SUMMERVILLE... ARMUCHEE...SHANNON...CALHOUN...ADAIRSVILLE...RANGER...JASPER... WALESKA AND BALL GROUND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:01 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 44 min |
| May 20, 8:21 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Lumpkin | 39 min |
| May 20, 8:30 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 49 min |
| May 20, 8:54 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Pickens | 51 min |
| May 20, 9:23 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin | 24 min |
| May 20, 10:04 PM EDT | Severe Thunderstorm Warning | FFC | Towns, Union | 41 min |
| May 20, 10:36 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, White | 24 min |
| May 20, 10:40 PM EDT | Red Flag Warning | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 34 more | 20 hr |
| May 20, 11:05 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 25 min |
| May 20, 11:33 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 27 min |
| May 20, 11:38 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, White | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.